Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 306, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 25, 2011, 5:51 AM CDT for Mississippi County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2011, 5:51 AM CDT (10:51 UTC)
- Expired
- Jun 25, 2011, 6:15 AM CDT
- In force
- 24 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mississippi County, MO
The radar
The Paducah radar (KPAH), 53 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -419 J/kg
- Mixed-layer LCL
- 2179 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:08 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 25, 3:08 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 308 AM CDT SAT JUN 25 2011 .DISCUSSION... BIGGEST CHALLENGE WITH THIS PACKAGE...AT LEAST IN THE SHORT TERM...WILL BE TIMING AND PLACEMENT OF QPF AS WE EVOLVE INTO A PATTERN CONDUCIVE TO NIGHTLY MCS DEVELOPMENT. WITH A STORM SYSTEM SPINNING UP OVER THE CENTRAL PLAINS AND ITS ASSOCIATED SFC BOUNDARY JUST TO OUR SOUTH AND WEST...850-300MB THICKNESSES INDICATE THE MASSIVE MCS CURRENTLY OVER NEBRASKA DIVING SOUTHEAST INTO OUR REGION TODAY. THE BOUNDARY IS FORECAST TO LIFT NORTHEAST AS A WARM FRONT BACK ACROSS THE CWA TODAY...AND BY 00Z SUNDAY (7 PM TODAY)...THE NW-SE ORIENTED BOUNDARY SHOULD BE BISECTING OUR CWA. SO REGARDLESS OF WHAT EFFECT THE MCS HAS ON OUR REGION...WITH INCREASING SHEAR... MOISTURE...INSTABILTY...AND THE ADDED LOW LEVEL FORCING FROM THE FRONTAL BOUNDARY...SCATTERED SHOWERS AND THUNDERSTORMS ARE A GOOD BET TODAY ACROSS THE CWA...SOME OF WHICH COULD BE SEVERE WITH LARGE HAIL AND DAMAGING HAIL BEING THE PRIMARY THREATS. EVEN THOUGH THE AFOREMENTIONED BOUNDARY IS FORECAST TO BE DRAPED OVER THE NORTHEAST SECTIONS OF OUR CWA BY 12Z SUNDAY...MODELS INDICATE ANOTHER MCS DIVING OUT OF THE PLAINS AND ACROSS THE ENTIRE REGION...SO BUMPED UP POPS TO LIKELY OVER THE NORTHERN AND WESTERN SECTIONS TONIGHT. PRECIP CHANCES FOR SUNDAY WILL BE PRIMARILY OVER THE NORTHEAST SECTIONS IN THE MORNING AS WHATEVER REMNANTS OF THE MCS LINGER THERE. SUNDAY NIGHT INTO MONDAY AS AN H5 RIDGE BUILDS NORTHEAST INTO THE REGION AND THE WARM FRONT NOW WELL TO THE NORTH OF OUR CWA... PRECIP CHANCES SHOULD BE LIMITED TO THE NORTHEAST SECTIONS. EVEN THOUGH THE COLD FRONT ASSOCIATED WITH THE AFOREMENTIONED SYSTEM IS FORECAST TO CROSS THE REGION MONDAY NIGHT INTO TUESDAY...THE EFECT OF THE UPPER RIDGING SHOULD ONLY ALLOW THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER THE NORTHERN AND NORTHEAST SECTIONS MONDAY NIGHT...THEN ACROSS THE ENTIRE CWA ON TUESDAY AS THE RIDGE GETS SUPPRESSED JUST A TAD. MADE NO CHANGES BEYOND TUESDAY. && .AVIATION... SHRA/TSRA ARE POSSIBLE AROUND 10/11Z OR SO. CONFIDENCE IS LOW ATTM AS TO THE AREAL EXTENT AND TIMING OF THIS CONVECTION...SO OPTED FOR A VCSH/CB MENTION. BUT...IF THE STORMS DEVELOP...THEY SHOULD MAINLY AFFECT KCGI AND KPAH. ISLD TO SCT TSRA POSSIBLE DURING THE AFTERNOON AS WELL...BUT COVERAGE AND TIMING IS NOT CERTAIN ATTM...BUT BELIEVE BEST CHANCES WOULD BE OVER KPAH/KCGI...SO KEPT A CB GOING. LOOKING AT A POSSIBLE COMPLEX OF STORMS MOVING INTO THE AREA FROM THE NORTHWEST LATE SATURDAY NIGHT...SO HINTED AT THIS WITH THE INCLUSION OF CB AT KEVV/KOWB. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MY/JAP
Hazardous weather outlook, Jun 25, 3:23 AM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 323 AM CDT SAT JUN 25 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-260830- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 323 AM CDT SAT JUN 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING EARLY THSI MORNING OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND WEST KENTUCKY. A FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND POSSIBLY DAMAGING WINDS....ESPECIALLY WEST OF A LINE FROM POSEYVILLE INDIANA TO CADIZ KENTUCKY. ANOTHER WAVE OF STRONG TO SEVERE STORMS IS POSSIBLE LATE TONIGHT INTO SUNDAY MORNING. AGAIN THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS IN THE SAME AREAS MENTIONED IN THE ABOVE PARAGRAPH. RIVER FLOODING WILL CONTINUE ON SOME AREA RIVERS. SEE RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY NORTH AND EAST OF A LINE FROM GREENVILLE MISSOURI TO FULTON KENTUCKY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE REST OF THE AREA. ON MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY ALONG AND NORTH OF THE I-64 CORRIDOR. AGAIN DAMAGING WINDS AND LARGE HAIL ARE THE MAIN HAZARDS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY. THERE IS A POTENTIAL FOR ISOLATED SEVERE WEATHER DURING THAT TIME. HEAT WILL RETURN NEXT WEEK WITH HEAT INDEX VALUES ABOVE 100 OVER PARTS OF THE AREA MONDAY THROUGH THURSDAY. RIVER FLOODING WILL CONTINUE ON SOME AREA RIVERS. SEE RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS MORNING AND AGAIN LATE TONIGHT. JP
In the hours before
Special weather statement, Jun 25, 3:10 AM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 310 AM CDT SAT JUN 25 2011 MOZ110>112-114-250900- MISSISSIPPI MO-NEW MADRID MO-SCOTT MO-STODDARD MO- 310 AM CDT SAT JUN 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STODDARD...SOUTHERN SCOTT...NORTHERN NEW MADRID AND WESTERN MISSISSIPPI COUNTIES IN SOUTHEAST MISSOURI UNTIL 400 AM CDT... AT 306 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH DIME SIZE HAIL...AND VERY STRONG WINDS AROUND 50 MPH. THIS STORM WAS LOCATED MIDWAY BETWEEN DEXTER AND POPLAR BLUFF...MOVING EAST AT 35 MPH. LOCATIONS THAT MAY BE IMPACTED INCLUDE SIKESTON...PENERMON... MOREHOUSE...MINER...MATTHEWS...ESSEX...DUDLEY...DEXTER...CANALOU... BERTRAND AND BAKER. THIS STORM WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Local storm report, Jun 25, 3:53 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
353 AM CDT SAT JUN 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 AM HAIL DEXTER 36.79N 89.96W
06/25/2011 E1.00 INCH STODDARD MO TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL
&&
MYSpecial weather statement, Jun 25, 4:02 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 402 AM CDT SAT JUN 25 2011 ILZ088-092-MOZ086-087-110>112-114-250945- UNION IL-ALEXANDER IL-BOLLINGER MO-CAPE GIRARDEAU MO-MISSISSIPPI MO- NEW MADRID MO-SCOTT MO-STODDARD MO- 402 AM CDT SAT JUN 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR ALEXANDER AND SOUTHWESTERN UNION COUNTIES IN SOUTHERN ILLINOIS...AND EASTERN STODDARD...SCOTT... NORTHEASTERN NEW MADRID...WESTERN MISSISSIPPI...SOUTHERN CAPE GIRARDEAU AND BOLLINGER COUNTIES IN SOUTHEAST MISSOURI UNTIL 445 AM CDT... AT 357 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS WITH DIME SIZE HAIL...AND VERY STRONG WINDS AROUND 50 MPH. THESE STORMS WERE LOCATED FROM MARBLE HILL TO DEXTER AND SIKESTON...MOVING EAST AT 30 MPH. LOCATIONS THAT MAY BE IMPACTED INCLUDE ORAN...MORLEY...CAPE GIRARDEAU...BENTON...SIKESTON...KELSO...LAMBERT...MATTHEWS...SCOTT CITY...BLODGETT...MINER...THEBES...AND COMMERCE...AS WELL AS CHARLESTON...ANNISTON AND TAMMS. THESE STORMS WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Special weather statement, Jun 25, 4:49 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 449 AM CDT SAT JUN 25 2011 ILZ092-093-KYZ001>004-006-MOZ086-087-110>112-114-251030- PULASKI IL-ALEXANDER IL-FULTON KY-BALLARD KY-CARLISLE KY-GRAVES KY- HICKMAN KY-BOLLINGER MO-CAPE GIRARDEAU MO-MISSISSIPPI MO- NEW MADRID MO-SCOTT MO-STODDARD MO- 449 AM CDT SAT JUN 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR ALEXANDER AND SOUTHWESTERN PULASKI COUNTIES IN SOUTHERN ILLINOIS...AND HICKMAN...SOUTHERN GRAVES...WESTERN CARLISLE...SOUTHWESTERN BALLARD AND FULTON COUNTIES IN WESTERN KENTUCKY...AND NORTHEASTERN STODDARD...SCOTT...EASTERN NEW MADRID...MISSISSIPPI...SOUTHERN CAPE GIRARDEAU AND EASTERN BOLLINGER COUNTIES IN SOUTHEAST MISSOURI UNTIL 530 AM CDT... AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS WITH NICKEL SIZE HAIL...AND STRONG WINDS AROUND 50 MPH. THESE STORMS WERE LOCATED FROM MARBLE HILL TO CAPE GIRARDEAU AND SIKESTON MISSOURI...DOWN TOWARD FULTON KENTUCKY. THE STORMS WERE MOVING EAST SOUTHEAST AT 30 MPH. THESE STORMS WILL CONTINUE TO DEVELOP AND MOVE EAST AND SOUTHEAST. BY 6 AM...LOCATIONS AS FAR EAST AS CAIRO ILLINOIS AND MAYFIELD KENTUCKY WILL BE AFFECTED BY THESE STORMS. THIS STORM WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:42 AM CDT | Severe Thunderstorm Warning | PAH | Hickman | 33 min |
| Jun 25, 8:45 AM CDT | Severe Thunderstorm Warning | PAH | McCracken | 30 min |
| Jun 25, 9:35 AM CDT | Areal Flood Advisory | PAH | Calloway, Graves, Livingston, McCracken, Marshall | 3 hr |
| Jun 25, 12:28 PM CDT | Areal Flood Advisory | PAH | Caldwell, Crittenden, Lyon, Trigg | 107 min |
| Jun 25, 3:03 PM CDT | Areal Flood Advisory | PAH | Daviess, Henderson, McLean | 2 hr |
| Jun 25, 3:36 AM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Scott, Stoddard | 24 min |
| Jun 25, 2:06 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.